Results 1 to 5 of 5
Lyrica-do not even try this drug-my advice
  1. #1
    kaylalyn is offline New Member
    Join Date
    Dec 2009
    Posts
    3

    Exclamation Lyrica-do not even try this drug-my advice

    I JUST WANT TO PREFACE THIS TO SAY THAT MOST PEOPLE DO NOT DO WELL ON THIS DRUG.TAKE IT FOR A YEAR AND U WILL SEE ,,,TRY TO GET OFF IT AND U WILL SEE,,,ALL ANTICONVULSANTS ARE FAIRLY DANGEROUS.I SAY THEY SNUCK THIS ONE THROUGH AS PHIZER MESSED UP WITH GABAPENTIN.I HAD TROUBLE FINDING YOU THOSE WHO WERE STRUGGLING WITH LYRICA BUT i WANT EVERYONE TO KNOW-THIS ONE WILL MESS WITH YOUR MIND.IN A BAD WAY.MY SON GOT A TUMOR FROM TAKING IT BUT THANKFULLY HE IS OKAY.I LIVE IN CANADA SO CANNOT SUE I JUST WANT OFF OF IT AND THAT WILL TAKE SOME HELP WITH ADDICTION CENTER.I STOPPED PAXIL ON MY OWN SO I AM NOT A WIMP BUT THIS DRUG OMG THIS DRUG,,,READ ON--------------------------------------

    Hi I joined just so I could respond to this thread.
    I am going to be honest here.
    I take benzodiazapines and have for 20 yrs(going to addiction clinic now to wean off and get my life bk)
    but Lyrica.Develeped neuropathy in my feet 1 yr ago,,,,I think the pain was more present after discontinuing an ssri.
    nonentheless 3 doctors gave me scrips for this drug.Even tho they knew I took benzos.they dont care.but even lyrica by itself is a poisonous evil drug.most anticonvulasnts are,,,but his one is horrific.
    so took it,in my pain desperation and as i recall had trouble getting on it but when my does reached 225 mgs(which is where it is now---drunk feeling,50lb wt gain-stomache trouble-and trouble walking-dry skin dry dry mouth!!!!urinary inf,,,teeth rotting on 225 mgs.Cant remeber words,,,and depression.I was not depressed to begin with but......so decided to taper off after 11 mos.OMG called phizer they say 1 week no prob,pharacist says 8 weeks.
    I drop 50 mg and am suicidally deopressed and I am dead serious.Hellish withdrawl.Wanted to kill myself hysterical crying.
    now went bk on hate the drugged feeling,so it will be also on the taper schedule.
    now heres the thing lyrica is basically gabapentin only stronger.and phizer was sued over gabapentin.it is not just me others have trouble getting off this too it is as bad as benzo withdrawl.The drug co wont tell u that.They want to sell more drugs and this one is for people with desperate pain,,,yes I can walk w/out pain but at what cost???my life?
    please dont take this it is evil and the worst drug I have ever been on.I would rather take morphine,benzos anything else but this.Itis the depression and suicidal thots that get me.I mean lyrica is now getting a black box warning like ad's.
    I am looking for something with less of a knarly side effect profile for the pain.still looking.You know I think 2 people actually committed suicide in the trials.
    Big Pharma.Bahh
    If you are 70 and will stay on the rest of your life okay but beware if u try to come offf of it.
    thanks for listening.
    kayla

  2. #2
    no_more_tram is offline Member
    Join Date
    Nov 2008
    Location
    Illinois
    Posts
    233

    Default

    I took it and came off fine. The depression and suicidal thoughts sometimes comes with ANY withdrawals. You have withdrawals coming off of anything period. They are worse when you quit cold turkey, and are sometimes harder when you have been on something for a longer period of time. This like many drugs companies don't tell you of any withdrawals you'd having coming off. If they did, noone would take ANYTHING!!! Sorry that you are having such a rough time, but Lyrica does help people, especially ones who can't or don't want to take opiates for their pain. I hope that someone reading this post doesn't get scared and think that they will feel this same way. Everyone is different, and although you are going through this does not mean everyone who take Lyrica will. You also mention you have take benzos for 20 years have you thought maybe that's what is making such trouble on how your feeling? I'm not denying anything your saying, but it's important to know that everyone is different and all medications come with side effects.

  3. #3
    no_more_tram is offline Member
    Join Date
    Nov 2008
    Location
    Illinois
    Posts
    233

    Default

    And you son got a tumor from taking Lyrica?? And this was proven?? Tumor is cancer, never heard of a medication doing such thing!! I could be wrong, just never heard of it...

  4. #4
    BigJohn is offline Junior Member
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    33

    Talking

    I have been on Lyrica for 5 years now. I take 200mg 3x a day. It has done wonders for me. I have chronic neck/back/arm pain from an injury in 2005. It has allowed me to cut WAY back on the opiates and actually is/was off opiates entirely for 6-8 months. Although recently, i have had to take percocet for breakthrough pain. Without the Lyrica, I was on 75mcg Fentanyl patches and 50-80mg Percocet/day. You think Lyrica is evil?!?.....Fentanyl IS the devil....Still can't believe it's allowed to be used outside a institutional setting.
    Anyway, I RARELY have any side effects. Just for the first 3-4 days you're on it...you have the "drunk" feeling, tingling of the hands/feet/gums. But they subside. Also....Lyrica DOES have ABUSE potential.
    As long as you take it as directed, taper up and down, and not have an idiot for a doctor...you should be fine. Any drug has "drawbacks"....IT'S ALL ABOUT THE GREATER GOOD!
    Peace and all that,

    John

  5. #5
    Psychmajor is offline Junior Member
    Join Date
    Nov 2009
    Posts
    41

    Default

    you definatly shouldnt have been on this if you kept noticing some very serious side effects... medications react differently for everyone and taking a narcotic one (lyrica is a controlled substance) is only going to make it harder to come off of... im just amazed you are blaming the drug itself for tumors and side effects which you noticed for a long while, this is why you read up (and memorize side effects to look for) on every medication before you start taking it.

    this sounds mean even to me but this is just what i believe people should do when trying something that even on commercials has a list of side effects worse than what the meds treat. (some meds have risk of sudden death and a lot of people dont even know this)

Similar Threads

  1. Dehydrated for drug test, need advice.
    By pharmaecopia in forum Need to Talk?
    Replies: 2
    Last Post: 06-19-2012, 09:45 AM
  2. Lyrica, Drug Test?
    By NurseLeah in forum Drug Information
    Replies: 2
    Last Post: 07-17-2007, 08:33 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22